Anxiety and insomnia

Hi Folks,

Any ideas what might be causing my symptoms of anxiety, high levels of stress, feeling it particularly around ribcage, nervous stomach, insomnia, waking up about an hour after falling asleep with a dizzy sensation followed by internal tremors which last until morning and a feeling of unease (shakiness) all day with periods of these symptoms, 3pm, 6pm and after falling asleep. Blood tests all normal. Currently on 75mcg of levothyroxine reduced from 125mcg. Been hypothyroid for 13 years and have never experienced any of these symptoms before. They are rotten and scary! Have been prescribed citalopram but don't want to start taking it. Adrenal Stress test done in March last year came back normal so don't think it is my adrenals.

Any thoughts? G.

6 Replies

oldestnewest
  • Well, it does sound like your adrenals. They could have gone wonky since last March so maybe best thing would be to get them tested again.

    You've been hypo for a long time and you are on a very small dose. Why did they reduce it? Because of the TSH? Sigh. Such a small dose could put more strain on your adrenals and make them fatigued.

    I know other people are going to ask about vit D, B12 etc, so I'm not going to mention that. lol

    Hugs, Grey

  • What reason did your GP give for reducing your medication?

    I had most of those symptoms whilst on levothyroxine but am fine now as I switched. Some people have difficulty in converting.

  • yes i agree adrenals, I have most of your smptoms, exept all day shakiness, which varies. I am not medicated but my cortisol cane back elevated all day, low or high cortisol will cause the smptoms your having. in my opnion.

    hope this helps.

    xxxx

  • Hi As above but also make sure you have had a Free T3 test, this may be low and need treating. It does lower the TSH also,These are typical symptoms of undertreated hypo, andhyper too. I am on most of the cardiac drugs. In my long experience and lots of blood tsts and some research. if you take a Beta Blocker before a thyroid test you have a false result. Take it after the test. Also, of course your thyroid meds too.The other thing is, all the many cardioo`s I have seen over many years, say that if thyroid disease you must be under an endo. make sure it is a good one!!Also I am like this and firmly diagnosed ,it is high calcium, an electrolyte,in my case , so, make sure that is checked, calcium blood test ( corrected calcium is the important one) especially if on D treatment.

    I hope that gives you some ideas. In this instance it must be an endo and not a private doctor.,I had to leave my good private doc.

    Jackie

  • Hi I know how you feel it's horrid I have the same symptoms as you as it ruins your life I had an adrenal test done but GPS won't even consider the results I was on levothyroxine and changed to eltroxin but it made no difference to my symptoms so I live daily with the symptoms as you have described, I'm thinking of trying added T3 to eltroxin but its just taking the first step.

  • Please look up insulin resistance which causes internal shaking and jittery feelings which pumps insulin around your body waking you up and causing gerd the tight pain you may be getting.It sounds like you are hypoglycemic please cut out all sugar for two days and carbs and see what happens

You may also like...